Anyone taking two AP's?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 7/13/2007 7:13 AM (GMT -7)   
The pdoc put me on Abilify, and has me taking it at bedtime, (that ends now, I'm going to mornings!) but now I can't sleep.  I haven't slept more that 3 hours in the last 2 days.  He says I can take Seroquel still, if I have difficulty sleeping, but I'm a little concerned with taking two ap's and perhaps upping the risk of side effects.
I really don't feel tired at all, but I'm thinking that sleeping less than 2 hours a night is not going to work out for very long.  On the up side at least I'm finally out of bed!
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/13/2007 8:48 AM (GMT -7)   
Ellie,
 
I'm currently taking only one AP (Geodon), I can't imagine taking 2 at the same time.  I thought you are  only supposed to take one at a time, but I could be wrong.  Hope the meds combos will work for you.


~~~ Olivia  ~~~
Moderator, Bipolar

"Don't let your yesterday, ruin your today"
"The moon if always full, think about it."
Dx:  Bipolar I (mixed-episodes), PTSD, Anxiety/Panic Disorder 
Support HealingWellhttp://www.healingwell.com/donate

Post Edited (olivia of course) : 7/13/2007 11:13:32 AM (GMT-6)


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 7/13/2007 11:26 AM (GMT -7)   
How is geodon working out for you? He had actually suggested that first but considering all the problems I've had with new meds lately, I opted for the known side effects of ones I'd taken before.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/13/2007 11:42 AM (GMT -7)   
Ellie,

It is working out very well on my moods, just a few annoying side effects. I am probably taking it at a higher dose that you will be. Right now I am taking 60mg 2x/day, down from 80mg 2x. The biggest thing that affected me is that it makes me too sleepy in the day (and it is not just drowsiness but more of a sedated state, and feel like I would sleep anywhere and everywhere {that's my only complaint}). Even after being on it for almost 2 months it has not done away. I am not working right now so it has not been too much of a problem. But over all besides the side effects, I would give it 8 out of 10. I also like it because I have not gained any weight like I did on seroquel and zyprexa.

~~~ Olivia  ~~~
Moderator, Bipolar

"Don't let your yesterday, ruin your today"
"The moon if always full, think about it."
Dx:  Bipolar I (mixed-episodes), PTSD, Anxiety/Panic Disorder 
Support HealingWellhttp://www.healingwell.com/donate


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 7/13/2007 1:08 PM (GMT -7)   
I don't gain on Abilify either, in facct I lose. So far with all this depression I've lost 35 pounds and can't spare any more. I'll keep geodon in mind if the abilify doesn't work out.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


Jade11
Regular Member


Date Joined Feb 2006
Total Posts : 105
   Posted 7/15/2007 9:31 PM (GMT -7)   
Insomnia is a listed drug side effect of Abilify. This might be the source of your sleep problems. I would ask your doctor about this side effect. If you can't sleep maybe just try an over the counter sleep medication. Or get your family doctor to write a prescription for something. For OTC neds benadryl is really effective for falling asleep even though it is actually used for allergies. If a sleep medication will get you to sleep then it doesn't make sense to take an extra AP just to get you to sleep. Check with the doctor about this too though for interactions and advice.

Post Edited (Jade11) : 7/16/2007 7:36:49 PM (GMT-6)


Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 7/16/2007 5:33 AM (GMT -7)   
He did tell me I could take benadryl. It really doesn't do much for my sleep issues though. It takes a sledge hammer to put me out when I'm not on meds, with the Abilify and Wellbutrin on board, it's a real problem.
I actually slept from 1:30am to 5:00am so I got 3 1/2 hours last night. Thats the most in one shot in a week. I'm calling the pdoc, but maybe with time this will resolve itself. I really don't want to go off meds that are working for me otherwise. And taking that second AP scares me, reguardless how small the dose.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 7/16/2007 4:32 PM (GMT -7)   
Ellie,
 
I wanted to wish you the best on your meds.  I hope they work well for you.
 
Olivia

joe1976
Regular Member


Date Joined Jul 2007
Total Posts : 22
   Posted 7/16/2007 6:40 PM (GMT -7)   
ellie,

wishing u well for battle... hope sleep and peace will come to you soon... when I sleep too little i get a bit hypomanic and that scares me...

I hope you find rest soon

Take care

Joe from singapore
__________________________________________________________________
Bipolar Type 1
Social anxiety/agoraphobia
100mg Lamictal 3 times daily
500-600 seroquel at night
2.5mg diazepam 3 times daily, 10mg at night

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:37 PM (GMT -7)
There are a total of 2,736,058 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
287 Guest(s), 8 Registered Member(s) are currently online.  Details
imagardener2, astroman, summer16, Girlie, mpost, ks1905, Poppie, bdavis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer